MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product event summary: the data files were returned and analyzed.The data files showed at least eight applications were performed with balloon catheter 2af284 with lot number 55237 without any issue on the date of the event.A clinical issue (phrenic nerve palsy) was encountered during the case but it recovered.There is no indication of relation of adverse event to the performance of the cryo device.There was no product issue reported, however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, the patient experienced phrenic nerve palsy (pnp).The case was aborted and the patient was under general anesthesia.The pnp recovered.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key8749486
Report Number3002648230-2019-00465
Device Sequence Number327185
Product Code OAE
UDI-Device Identifier00613994775955
UDI-Public00613994775955
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/03/2020
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number55237
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient Weight70